Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 13, 2021, 4:33 AM CDT for Greenwood County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 4:33 AM CDT (09:33 UTC)
- Expired
- Oct 13, 2021, 5:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 50
County Greenwood County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS83 KICT 130933
SPSICT
Special Weather Statement
National Weather Service Wichita KS
433 AM CDT Wed Oct 13 2021
KSZ070-131030-
Greenwood KS-
433 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Greenwood County
through 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Americus to 14 miles west
of Hamilton to 12 miles west of Eureka to near Atlanta. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Severy, Fall River, Climax, Virgil, Eureka
City Lake, Thrall, Eureka Airport, Fall River State Park, Fall River
Lake, Piedmont and Cross Timbers State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3761 9652 3809 9652 3809 9636 3817 9636
3817 9596 3760 9596
TIME...MOT...LOC 0933Z 263DEG 45KT 3843 9634 3806 9640 3782 9652 3745
9669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:07 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 13, 3:07 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 AM CDT Wed Oct 13 2021 .SHORT TERM...(Today through Friday night) Issued at 306 AM CDT Wed Oct 13 2021 Line of convection continues to make its way across central/eastern KS and has been going through a weakening trend over the last couple of hours. Feel that much of this is due to the line becoming more positively tilted which as allowed 0-3km shear vectors to become more parallel to the line. Strong surface moist advection has brought mid to upper 60 dewpoints into southeast and south central KS. Water vapor imagery shows the powerful upper low lifting over southeast WY/western Nebraska. Front is still expected to hang up over extreme southeast KS/western MO this afternoon. While a few showers and storms can't be ruled out across far southeast KS, feel most of the activity today will be just east of the forecast area. Front is expected to remain stalled tonight from central TX into the Ozark region with 850-700mb moisture transport ramping up. This will result in heavy rainfall tonight but most of this is expected to stay just southeast of the forecast area. By 12z Thu, there is good model agreement that upper trough will extend through the Great Basin into the Central Rockies with the trough forecast to swing across the Plains on Thu night into Fri. Difficult precip forecast for Thu as the front washes out and slowly lifts back to the northwest with an abundance of low level moisture still remaining east of the boundary. The difficult part is that there isn't much in the way of low level convergence to focus development on. So for now will just run with some fairly small pops for areas along and southeast of the Kansas Turnpike and will include this same area for pops Thu night. By Fri afternoon, the upper trough will be swinging into the Mississippi Valley pushing the better precip chances east. Even behind the front we are not looking at a significant cool down for today or Thu with highs close to seasonal normals. However for Fri we are looking for a better push of cold air which will drop highs into the 60s. .LONG TERM...(Saturday through Tuesday) Issued at 306 AM CDT Wed Oct 13 2021 The main theme for the weekend will be northwest flow aloft transitioning to some weak upper ridging for Sunday. This will provide plenty of sunshine and slightly below normal highs Sat to seasonal high for Sun. Slow warming trend will continue for the start of the work week with medium range models starting to diverge on their solution for Tue-Wed. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1242 AM CDT Wed Oct 13 2021 A vigorous line of thunderstorms capable of producing damaging winds and a tornado or two continues to march through central and southern Kansas. More robust activity is expected across southern Kansas where instability is higher. Significantly reduced cigs and vis will accompany this line of storms. This line of storms will continue eastward rather quickly and should clear central and south-central Kansas by 10Z. While the storms will likely be less intense by the time they arrive into southeast Kansas, gusty winds along with heavy rainfall will be accompanied by reduced cigs and vis. These storms look to clear southeast Kansas by 14Z. In the wake of this line of storms, winds will shift to out of the west or southwest, and cig and vis cats will dramatically improve. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 73 50 71 / 90 10 0 20 Hutchinson 54 72 47 69 / 80 0 0 10 Newton 59 73 49 68 / 90 10 0 20 ElDorado 62 75 52 69 / 80 10 10 20 Winfield-KWLD 62 75 53 74 / 80 10 10 30 Russell 51 67 41 63 / 90 0 0 10 Great Bend 50 69 42 63 / 90 0 0 10 Salina 56 71 44 67 / 80 0 0 10 McPherson 55 72 45 67 / 80 0 0 10 Coffeyville 66 79 59 75 / 70 50 40 50 Chanute 63 78 55 72 / 70 50 30 40 Iola 60 78 55 70 / 70 50 20 40 Parsons-KPPF 66 78 58 74 / 70 50 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...JC
Hazardous weather outlook, Oct 13, 4:11 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 411 AM CDT Wed Oct 13 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 411 AM CDT Wed Oct 13 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Line of storms will continue tracking quickly east this morning and will affect mainly the Flint Hills into southeast Kansas. 50 to 60 mph winds along with heavy rain can be expected with the stronger storms this morning. A few afternoon or early evening storms will be possible over far southeast Kansas today with severe storms not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered storms will be possible Thursday and Thursday night, especially for areas southeast of the Kansas Turnpike. Severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Oct 13, 2:40 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
240 AM CDT Wed Oct 13 2021
KSZ068-083-092-130900-
Harvey KS-Sumner KS-Sedgwick KS-
240 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Sedgwick, Harvey and
Sumner Counties through 400 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moundridge to near Mount Hope to 6 miles
north of Norwich to 7 miles northeast of Amorita. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wichita, Derby, Newton, Andover, Haysville, Wellington, Park City,
Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill, Hesston, Maize,
Clearwater, Cheney, Halstead, North Newton, Sedgwick and Belle
Plaine.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 42.
Interstate 35 between Mile Markers 1 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 AM CDT for south central
and central Kansas.
&&
LAT...LON 3700 9780 3773 9781 3774 9770 3817 9770
3817 9715 3700 9715
TIME...MOT...LOC 0739Z 257DEG 35KT 3815 9755 3782 9769 3754 9782 3701
9820
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MartinLocal storm report, Oct 13, 3:23 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST 1 SSE WICHITA EISENHOWE 37.65N 97.43W
10/13/2021 M58 MPH SEDGWICK KS ASOS
ASOS STATION KICT WICHITA EISENHOWER
AIRPORT.
&&
JCLocal storm report, Oct 13, 3:43 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND GST GODDARD 37.66N 97.58W
10/13/2021 E60 MPH SEDGWICK KS PUBLIC
RECEIVED THE REPORT VIA FACEBOOK.
&&Local storm report, Oct 13, 3:45 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 3 NNE WICHITA EISENHOWE 37.70N 97.43W
10/13/2021 SEDGWICK KS PUBLIC
LARGE TREE BRANCH DOWN. REPORT CAME IN VIA
FACEBOOK.
&&Local storm report, Oct 13, 4:19 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
419 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TSTM WND DMG 5 E EL DORADO 37.83N 96.77W
10/13/2021 BUTLER KS PUBLIC
MPING: REPORT OF TREE LIMBS BROKEN OR ROOF
SHINGLES BLOWN OFF.
&&Special weather statement, Oct 13, 4:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
433 AM CDT Wed Oct 13 2021
KSZ070-131030-
Greenwood KS-
433 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Greenwood County
through 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Americus to 14 miles west
of Hamilton to 12 miles west of Eureka to near Atlanta. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Severy, Fall River, Climax, Virgil, Eureka
City Lake, Thrall, Eureka Airport, Fall River State Park, Fall River
Lake, Piedmont and Cross Timbers State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3761 9652 3809 9652 3809 9636 3817 9636
3817 9596 3760 9596
TIME...MOT...LOC 0933Z 263DEG 45KT 3843 9634 3806 9640 3782 9652 3745
9669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 70 min |
| Oct 13, 12:21 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 69 min |
| Oct 13, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| Oct 13, 1:24 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 81 min |
| Oct 13, 1:51 AM CDT | Special Weather Statement | ICT | Harper, Kingman | 54 min |
| Oct 13, 2:15 AM CDT | Special Weather Statement | ICT | Marion | 60 min |
| Oct 13, 2:40 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick, Sumner | 80 min |
| Oct 13, 3:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 76 min |
| Oct 13, 3:38 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| Oct 13, 4:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 52 min |
| Oct 13, 4:50 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 70 min |
| Oct 13, 4:54 AM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Oct 13, 5:29 AM CDT | Special Weather Statement | ICT | Greenwood, Woodson | 31 min |
| Oct 13, 5:59 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Elk, Montgomery, Neosho, Wilson and 1 more | 61 min |
| Oct 13, 7:00 AM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.